MAUDE Adverse Event Report: ARTHREX, INC.; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC.; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number AR-4550BC
Medical Device Problem Code Unexpected Therapeutic Results (1631)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Date of Event 12/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 3/31/2023, it was reported by a patient via email that in (b)(6) 2022, a 4.75 bio composite swivelock was implanted during a meniscus repair procedure.Since then, the patient has been experiencing adverse reactions.No further information was reported.On (b)(6) 2023, additional information was received by the patient via phone.The patient believes the implant is causing autoimmune disorders.The procedure took place on (b)(6) 2022.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.

Brand Name
UNK
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16838831
Report Number1220246-2023-06630
Device Sequence Number12649028
Product Code MAI
UDI-Device Identifier00888867307551
UDI-Public00888867307551
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K192441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAR-4550BC
Device Catalogue NumberAR-4550BC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown